Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 761, NWS Norman, OK

August 27, 20164 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 27, 2016, 4:38 PM CDT for 4 counties in Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2016, 4:38 PM CDT (21:38 UTC)
Expired
Aug 27, 2016, 5:19 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Blaine County, OK, Garfield County, OK, Kingfisher County, OK, Major County, OK

The radar

The Vance AFB radar (KVNX), 53 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

392 
WUUS54 KOUN 272138
SVROUN
OKC011-047-073-093-272230-
/O.NEW.KOUN.SV.W.0761.160827T2138Z-160827T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT SAT AUG 27 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLAINE COUNTY IN NORTHWESTERN OKLAHOMA...
  NORTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  SOUTHWESTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
  SOUTHEASTERN MAJOR COUNTY IN NORTHWESTERN OKLAHOMA...

* UNTIL 530 PM CDT

* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OKEENE...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OKEENE...LAHOMA...RINGWOOD...DRUMMOND...AMES...MENO AND ISABELLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3631 9792 3603 9821 3611 9840 3641 9826
      3642 9816
TIME...MOT...LOC 2138Z 208DEG 19KT 3614 9827 

HAIL...1.25IN
WIND...60MPH
 
$$

WR
3 follow-up statements
615 
WWUS54 KOUN 272147
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT AUG 27 2016

OKC073-272157-
/O.CAN.KOUN.SV.W.0761.000000T0000Z-160827T2230Z/
KINGFISHER OK-
447 PM CDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGFISHER COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 3632 9804 3616 9819 3616 9821 3614 9821
      3606 9829 3611 9840 3641 9826
TIME...MOT...LOC 2147Z 189DEG 13KT 3615 9831 

$$

OKC011-047-093-272230-
/O.CON.KOUN.SV.W.0761.000000T0000Z-160827T2230Z/
BLAINE OK-GARFIELD OK-MAJOR OK-
447 PM CDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN BLAINE...WEST CENTRAL GARFIELD AND SOUTHEASTERN
MAJOR COUNTIES...

AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
OKEENE...MOVING NORTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OKEENE...RINGWOOD...AMES AND ISABELLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 9804 3616 9819 3616 9821 3614 9821
      3606 9829 3611 9840 3641 9826
TIME...MOT...LOC 2147Z 189DEG 13KT 3615 9831 

HAIL...1.00IN
WIND...60MPH
 
$$

WR
058 
WWUS54 KOUN 272201
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT SAT AUG 27 2016

OKC011-047-272211-
/O.CAN.KOUN.SV.W.0761.000000T0000Z-160827T2230Z/
BLAINE OK-GARFIELD OK-
501 PM CDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAINE AND WEST
CENTRAL GARFIELD COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.

LAT...LON 3634 9810 3633 9810 3617 9821 3619 9836
      3641 9826
TIME...MOT...LOC 2201Z 208DEG 19KT 3622 9827 

$$

OKC093-272230-
/O.CON.KOUN.SV.W.0761.000000T0000Z-160827T2230Z/
MAJOR OK-
501 PM CDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN MAJOR COUNTY...

AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ISABELLA...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RINGWOOD AND AMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3634 9810 3633 9810 3617 9821 3619 9836
      3641 9826
TIME...MOT...LOC 2201Z 208DEG 19KT 3622 9827 

HAIL...1.00IN
WIND...60MPH
 
$$

WR
343 
WWUS54 KOUN 272219
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SAT AUG 27 2016

OKC093-272229-
/O.CAN.KOUN.SV.W.0761.000000T0000Z-160827T2230Z/
MAJOR OK-
519 PM CDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAJOR COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3634 9810 3633 9810 3617 9821 3619 9836
      3641 9826
TIME...MOT...LOC 2217Z 208DEG 19KT 3631 9821 

$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:51 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 27, 2:51 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
251 PM CDT SAT AUG 27 2016

.DISCUSSION...
Diurnal moist convection continues to develop across portions of
central OK and western north TX this afternoon. Other storms where
located across the northern TX panhandle. Most of the activity
over central OK and W N TX will come to an end after sunset.
However, a subtle mid level shortwave trough, currently supporting
the activity across the panhandles, will move near NW OK so expect
low chance PoPs to continue there late tonight. A few showers and
storms may also continue across SE OK near a mid to upper shear
axis associated with the mid to upper low near east TX.

Over the next several days, at least some diurnal convection is
expected as we remain on the fringe of the upper ridge and a mid
to upper trough to our west only slowly progresses east out of
the southern Rockies. The highest PoPs will remain west of I35 and
mainly across NW OK in association with this feature. By late in
the week, chances will decrease as the ridge tries to move over
the Southern Plains but with abundant moisture remaining in place
and our region remaining near the northern fringe of the ridge,
suspect at least SCHC PoPs each afternoon for a portion of our
CWA. Overall, it appears temperatures will remain near or below
average through the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  89  71  91 /  20  20  20  20
Hobart OK         70  90  70  90 /  20  30  20  30
Wichita Falls TX  71  91  72  92 /  20  20  20  20
Gage OK           67  87  67  88 /  30  40  30  40
Ponca City OK     71  89  71  90 /  20  30  20  30
Durant OK         71  91  73  94 /  30  30  20  30

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

06/03
Hazardous weather outlook, Aug 27, 11:45 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SAT AUG 27 2016

OKZ004>048-050>052-TXZ083>090-281015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE GREATEST CHANCE WILL BE DURING THE AFTERNOON AND
EVENING. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED
WITH THE THUNDERSTORMS. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS
UP TO 50 MPH. SEVERE THUNDERSTORMS ARE UNLIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS SUNDAY THROUGH
FRIDAY. A FEW STRONG TO PERHAPS SEVERE STORMS WILL REMAIN
POSSIBLE. THE PRIMARY HAZARDS WITH STORMS WILL BE DAMAGING WIND
GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Aug 27, 2:38 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SAT AUG 27 2016

TXZ086-089-272000-
ARCHER TX-WICHITA TX-
238 PM CDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ARCHER AND
SOUTHWESTERN WICHITA COUNTIES UNTIL 300 PM CDT...

AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KAMAY...MOVING
NORTH AT 5 TO 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
HEAVY RAIN AND POOR VISIBILITY...

LAT...LON 3380 9876 3383 9893 3403 9893 3399 9868
TIME...MOT...LOC 1934Z 193DEG 3KT 3384 9885

SIX
Special weather statement, Aug 27, 2:48 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT SAT AUG 27 2016

TXZ088-272015-
BAYLOR TX-
248 PM CDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAYLOR COUNTY UNTIL 315
PM CDT...

AT 247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SEYMOUR. THIS
STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3352 9920 3354 9940 3374 9940 3367 9908
TIME...MOT...LOC 1947Z 193DEG 2KT 3359 9928

SIX
Special weather statement, Aug 27, 3:27 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT SAT AUG 27 2016

TXZ087-088-272100-
KNOX TX-BAYLOR TX-
327 PM CDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND WEST
CENTRAL BAYLOR COUNTIES UNTIL 400 PM CDT...

AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RHINELAND.
THIS STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3340 9960 3351 9978 3377 9952 3375 9948
      3374 9948 3374 9947 3364 9930
TIME...MOT...LOC 2024Z 213DEG 2KT 3353 9964

SIX
Special weather statement, Aug 27, 3:40 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SAT AUG 27 2016

OKZ015>017-272115-
CUSTER OK-BLAINE OK-DEWEY OK-
340 PM CDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...WEST
CENTRAL BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 415 PM CDT...

AT 338 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
THOMAS...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3559 9869 3565 9890 3596 9872 3583 9841
TIME...MOT...LOC 2038Z 212DEG 20KT 3574 9871

SIX
Special weather statement, Aug 27, 3:42 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT SAT AUG 27 2016

TXZ085-086-272115-
WILBARGER TX-WICHITA TX-
342 PM CDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WILBARGER AND WEST
CENTRAL WICHITA COUNTIES UNTIL 415 PM CDT...

AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
HARROLD...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3394 9900 3403 9919 3420 9904 3415 9889
TIME...MOT...LOC 2040Z 226DEG 11KT 3408 9902

SIX
Special weather statement, Aug 27, 4:10 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT AUG 27 2016

OKZ017-272200-
BLAINE OK-
410 PM CDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLAINE COUNTY UNTIL 500
PM CDT...

AT 408 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WATONGA...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3592 9821 3586 9821 3581 9853 3598 9863
      3617 9827 3616 9826
TIME...MOT...LOC 2108Z 222DEG 9KT 3590 9847

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:11 PM CDTSpecial Weather StatementOUNOklahoma34 min
Aug 26, 7:37 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma38 min
Aug 26, 8:15 PM CDTSevere Thunderstorm WarningOUNLogan16 min
Aug 26, 8:53 PM CDTSpecial Weather StatementOUNCotton52 min
Aug 27, 1:08 PM CDTSpecial Weather StatementOUNCanadian22 min
Aug 27, 1:44 PM CDTSpecial Weather StatementOUNCaddo31 min
Aug 27, 2:19 PM CDTSpecial Weather StatementOUNWashita26 min
Aug 27, 2:32 PM CDTAreal Flood AdvisoryOUNKiowa, Washita3 hr
Aug 27, 3:40 PM CDTSpecial Weather StatementOUNBlaine35 min
Aug 27, 4:10 PM CDTSpecial Weather StatementOUNBlaine50 min
Aug 27, 5:04 PM CDTSpecial Weather StatementOUNHarper41 min
Aug 27, 5:51 PM CDTSpecial Weather StatementOUNStephens39 min
Aug 27, 6:14 PM CDTAreal Flood AdvisoryOUNHarper2 hr
Aug 27, 6:36 PM CDTAreal Flood AdvisoryOUNStephens114 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.